Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Child has ear infection and is on antibiotics. Has loose yellow stools. Normal?

My 11 month old daughter is on amoxicillin as she has an ear infection . She is having very watery loose stools that are yellow - is this normal? She is on day 2 of the antibiotics . She is also not drinking alot of her normal fluids, however I know that is common when she is not feeling well. Anything I can do to help her keep her energy up?
Asked On : Mon, 18 Mar 2013
Answers:  2 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Hi ,
Thank you for your query.
Do not panic.This is drug induced diarrhoea.
Add a probiotic syrup till the antibiotic ends.She should get well.
If the diarrhoea continues then ask your doctor to change the antibiotic.
Meanwhile give your child lots of fluids and rehydrating solutions.
If you have any further queries you are free to consult me.
Hope this answers your query.
Wishing a speedy recovery.
Have a nice day.
Answered: Mon, 18 Mar 2013
I find this answer helpful
Pediatrician Dr. Himanshi Kashyap's  Response
Your child is suffering from antibiotic related diarrhea which can happen with amox.You could give her probiotic like lactobacillus satchet 2 times a day while she is on antibiotics and keep her hydrated with fluids .Once her antibiotic gets over this diarrhea will settle down.
Take Care
Answered: Mon, 18 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor